Quick query about iv Rituximab- anyone else here getting it & finding it definitely seems to help your lung problems?

(Can I write here too?) Bit new to the site. My basic medical background is v complicated with primary problems over 14 years of Lupus & M.C.T.D- both affecting virtually every organ possible, including lungs for the last 8+ years. Very stormy / troublesome til this last year. I take all the usual inhakers/ nebulisers & immunosuppressants but started Rituximab end of 2011.

This seems to have made a v positive impact on my lungs (& other aspects). Tho' I also get very regular iv immunoglobulins- to reduce no. of & severity of infections. Just wondering how many others have tried it & what success? Sorry for longwinded & boring post! I'd appreciate any replies at all. Thanks C.

9 Replies

oldestnewest
  • Hi CMac 13. That's quite a medical history you have. I have five friends with RA who are on Rituximab and all are doing well on it for their RA. If you don't get much response here it might be worth asking the same question on the NRAS community? - Several on there also have lung and neuro problems as part of their RA or alongside it.

    I hope it continues to be your drug.

    Twitchy

  • Thanks Twitchy, that's good advice- I keep forgetting about different forums. I meet some of the RA patients on the ward when I see Rheumy & get treatment etc but don't always get chatting.

    The folk are so decent on this site & upbeat- it definitely helps to not feel alone :)

    Take care, Claire

  • Yes I agree about the folks on here :-)

  • Hello Mac13

    I know how scary it can be to start a new iv drug. At least it always has been for me. I have been on Rituxan iv for about a year now, I have RA, Lupus, APS and with a flare of vasculitis which made them switch me from Actemra to the Rituxan. I have done very well on it with immediate improvement and little side effects. The only effects I get are within the week of the iv, such as nausea, headache and so on. I wish you well and hope this drug combo gives you relief!

  • Great that you've found a treatment to cover all your 'lovely' diseases :). Sounds like you've been thro' the wars a bit but I'm sure you are delighted Rituxan is helping with acceptable side effects.- I'm not officially APS but Consultant said I'd 'Chronic Embolic Disease' (?!) after a history of odd clots etc ended in having multiple pulmonary emboli in both lungs a year ago. V lucky really as I'm now on good new anti coagulant for it & 'feel' safer! I often wonder is APS tied in with vasculitis- but I find the vasculitic side of things seem to be benefiting from Ritux too. My next step is to try to reduce steroids after so long (& fit into my old trousers!).

    Thanks so much for positive reply & hope you keep well, C

  • You know, that was something I forgot to mention. That was another reason I was switched to Rituxan, to get me off of the steroids after a year on them. Horrible! Hate this weight gain. I feel for you on that one, there is no winning that battle so don't beat yourself up over it. Now that I'm off them the weight is slowly (SLOWLY) going down.

  • I also am Infusing Rituxan for my type of Lupus ( anticoagulant ). I have been doing this for 6 months and it has helped a little so far. Good luck!!!!!

  • the main improvements i have seen or felt have been the fact that pain has gone and in fact i see the lung specialist as condition re emphasema has got worse

    worth the trade though

  • Just a late & short reply (for me!) to say thanks to you all for letting me know how you found the Rituximab. Gives me great confidence as sometimes I'm not sure if its one set of ivs or the other doing the trick. Also sorry to see, Snugzz, that you have lost your leg, amongst everything else. Plus notoverthehill - you seem to have had lots of complications -hopefully stopped or slowed by the Rituximab. Fingers crossed for a better healthier future! TC -C

You may also like...